Alert archive / New Mexico / Flash Flood Warnings in 2005
Flash Flood Warning 19, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Aug 11, 2005, 9:29 PM MDT for Taos County, New Mexico. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2005, 9:29 PM MDT (03:29 UTC)
- Expired
- Aug 12, 2005, 12:30 AM MDT
- In force
- 3 hr
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Taos County, NM
The radar
The Albuquerque radar (KABX), 170 km from the middle of the area, began a volume at 03:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 3.5 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3990 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KABQ 120331 FFWABQ NMC055-120630- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 929 PM MDT THU AUG 11 2005 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHERN TAOS COUNTY IN NORTH CENTRAL NEW MEXICO * UNTIL 1230 AM MDT * AT 921 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A LARGE COMPLEX OF STORMS ACROSS THE SOUTHERN HALF OF TAOS COUNTY. RAINFALL RATES WILL RANGE BETWEEN 1.5 TO 2 INCHES IN A HOURS TIME. * LOCATIONS IMPACTED INCLUDE... ARROYO HONDO... ARROYO SECO... PENASCO... PILAR... TAOS PUEBLO... RANCHOS DE TAOS... SHADY BROOK... BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLASH FLOODS. LAT...LON 3630 10593 3604 10550 3664 10538 3665 10588 $$ 50
2 follow-up statements
000 WGUS75 KABQ 120414 FFSABQ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1012 PM MDT THU AUG 11 2005 NMC055-120630- TAOS- 1012 PM MDT THU AUG 11 2005 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHERN TAOS COUNTY UNTIL 1230 AM MDT... AT 1001 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE NUMEROUS THUNDERSTORMS PRODUCING MODERATE TO HEAVY RAINFALL ACROSS THE SOUTHERN HALF OF TAOS COUNTY. RAINFALL RATES HAVE LESSENED BUT WILL REMAIN A STEADY HALF TO 1 INCH ACROSS THE WARNED AREA. * LOCATIONS IMPACTED INCLUDE... ARROYO HONDO... ARROYO SECO... PENASCO... PILAR... SHADY BROOK... TALPA... TRES RITOS... BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...MOVE TO HIGHER GROUND. LAT...LON 3630 10593 3604 10550 3664 10538 3665 10588 $$ 50
000 WGUS75 KABQ 120629 FFSABQ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1230 AM MDT FRI AUG 12 2005 NMC055-120645- TAOS- 1230 AM MDT FRI AUG 12 2005 ...THE FLASH FLOOD WARNING HAS EXPIRED FOR SOUTHERN TAOS COUNTY... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE HEAVY RAINFALL WAS ENDING ACROSS THE WARNED AREA...AND THE FLASH FLOOD THREAT WAS DIMINISHING. SOME MINOR FLOODING MAY CONTINUE...BUT THE THREAT FOR FLASH FLOODING IS ENDING. THUS...THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 3630 10593 3604 10550 3664 10538 3665 10588 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Aug 11, 1:55 PM MDT, 7 hours 34 minutes earlier.
Area forecast discussion, Aug 11, 1:55 PM MDT, 7 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 155 PM MDT THU AUG 11 2005 .DISCUSSION...ACTIVE WEATHER PATTERN THROUGH AT LEAST THE WEEKEND. STORMS FIRING AWAY THIS PM OVER THE MOUNTAINS WITH THE VALLEYS LIKELY GETTING INVOLVED THIS EVE AND TONIGHT. THREAT FOR HEAVY RAINERS JUST ABOUT EVERYWHERE...BUT FOCUS MAY BE IN THE NC AND NE AS AN MCS IS EXPECTED TO FORM OVER SC CO THIS EVENING AND MOVE SE INTO NM. WILL CARRY LIKELY POPS THIS AREA. LEAST LIKELY AREA PROBABLY THE SE ZONES...ALTHOUGH HIGHER LEVEL MOISTURE FROM AN EASTERLY WAVE MOVING INTO SE NM AT THIS TIME. INCREASED POPS A BIT MORE MOST AREAS FOR TONIGHT. PLENTY OF MOISTURE REMAINS FRI FOR MOSTLY SCATTERED POPS. EXCEPTION MAY BE THE FAR NW AS NAM CONTINUES TO INSIST ON SOME MID LEVEL DRYING ON FRI. NOT CONVINCED OF THIS AS LOW JUST OFF BAJA CA COAST SHOULD CONTINUE TO DRAW MOISTURE N. ANOTHER MCS POSSIBLE FRI NIGHT OVER THE NE. WILL NOT PLAY UP HEAVY RAIN AT THIS POINT BUT CERTAINLY NEEDS TO BE MONITORED. AN ACTIVE WEEKEND IN STORE AS ABOVE MENTIONED LOW BEGINS TO LIFT NE AND DRAG PLENTY OF MOISTURE THROUGH A DEEP LATER WITH IT INTO THE SW. MEANWHILE COLD FRONT TO DROP S AND W INTO THE ERN PLAINS SAT AND PRESS INTO THE RIO GRANDE VALLEY SAT NIGHT. THIS WILL BRING A FRESH BATCH OF LOW LEVEL MOISTURE TO MUCH OF THE AREA. WILL CONTINUE WITH SCATTERED POPS MOST LOCATIONS...AGAIN POSSIBLE EXCEPTION BEING THE NW ON SAT. HEAVY RAIN WILL CONTINUE TO BE THE MAIN FORECAST CONCERN. HIGH PRESSURE THAT HAS BEEN OVER THE STATE HAS WEAKENED A BIT AND SHOULD SHIFT S THE NEXT COUPLE OF DAYS. FLOW ALOFT TO GRADUALLY INCREASE OUT OF THE W AND SW NEXT WEEK AS A COUPLE OF DECENT TROUGHS LIFT NE OF THE STATE. THE FIRST ONE IS THE CURRENT LOW OFF OF BAJA CA. MODELS CONTINUE IDEA OF ANOTHER LOW FORMING OVER SRN CA EARLY NEXT WEEK AND EVENTUALLY LIFT IT NE AS WELL. WITH THE INCREASING W OR SW FLOW THERE SHOULD BE A TREND TOWARD DRYING FROM THE TOP DOWN NEXT WEEK...BUT THIS MAY BE A SLOW PROCESS...WITH PLENTY OF MOISTURE NEEDED TO BE SCOURED OUT. WILL CONTINUE CURRENT TREND OF LESS POPS AS WE GET INTO THE MID WEEK PERIOD WITH BULK OF PRECIP OVER THE MOUNTAINS. CHJ && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 63 87 62 89 / 40 20 20 20 GALLUP.......................... 58 81 56 83 / 50 40 40 20 GRANTS.......................... 58 81 56 82 / 40 40 40 30 GLENWOOD........................ 61 88 58 88 / 40 40 40 30 CHAMA........................... 50 72 48 73 / 50 50 50 30 LOS ALAMOS...................... 56 80 55 79 / 50 30 30 30 RED RIVER....................... 46 68 42 68 / 60 50 50 40 TAOS............................ 55 77 54 77 / 50 40 30 30 SANTA FE........................ 56 81 55 80 / 40 40 40 40 SANTA FE AIRPORT................ 59 84 57 83 / 40 30 30 30 ESPANOLA........................ 60 86 59 85 / 40 30 30 30 ALBUQUERQUE HEIGHTS............. 68 87 67 86 / 40 30 30 30 ALBUQUERQUE VALLEY.............. 66 88 64 87 / 40 30 30 30 ALBUQUERQUE FOOTHILLS........... 64 86 63 85 / 40 30 30 30 ALBUQUERQUE WEST MESA........... 67 89 66 88 / 40 30 30 30 SOCORRO......................... 66 88 65 88 / 40 40 40 30 SANDIA PARK/CEDAR CREST......... 57 79 58 78 / 40 40 40 40 MORIARTY/ESTANCIA............... 57 82 56 82 / 40 40 40 40 CARRIZOZO....................... 63 86 61 85 / 30 30 30 30 RUIDOSO......................... 56 79 55 78 / 40 40 30 40 RATON........................... 57 78 53 79 / 70 50 50 40 LAS VEGAS....................... 56 77 54 79 / 50 50 40 40 ROY............................. 61 80 60 80 / 60 40 50 40 CLAYTON......................... 64 83 60 82 / 70 50 50 30 SANTA ROSA...................... 62 87 63 87 / 30 30 40 40 TUCUMCARI....................... 67 90 64 89 / 40 30 40 30 FORT SUMNER..................... 66 89 64 88 / 20 20 30 40 CLOVIS.......................... 65 89 63 87 / 20 20 30 40 PORTALES........................ 66 90 64 88 / 20 20 30 40 ROSWELL......................... 69 94 68 92 / 20 20 30 40 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 40
Hazardous weather outlook, Aug 11, 6:00 AM MDT, 15 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT THU AUG 11 2005 NMZ001>021-026-121200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 600 AM MDT THU AUG 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT NO SEVERE THUNDERSTORMS ARE ANTICIPATED TODAY OR TONIGHT. HOWEVER...SOME THUNDERSTORMS MAY PRODUCE HEAVY RAIN WHICH COULD LEAD TO LOCALIZED FLOODING AND HIGH FLOWS IN ARROYOS AND SMALL STREAMS. AREAS WILL THE GREATEST POSSIBILITY OF HEAVY RAIN WILL BE ACROSS THE WESTERN MOUNTAINS AND THE NORTHEAST. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO SEVERE WEATHER IS ANTICIPATED AT THIS TIME. HOWEVER...SOME THUNDERSTORMS MAY PRODUCE HEAVY RAIN WHICH COULD LEAD TO LOCALIZED FLOODING AND HIGH FLOWS IN ARROYOS AND SMALL STREAMS. AREAS WILL THE GREATEST POSSIBILITY OF HEAVY RAIN FRIDAY THROUGH SUNDAY WILL BE ACROSS THE NORTHEAST QUARTER...WITH EMPHASIS ON THE EASTERN SLOPES OF THE SANGRE DE CRISTOS...THE RATON MESA VICINITY AND THE FAR NORTHEAST PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...CONTACT LOCAL LAW ENFORCEMENT OR THE NATIONAL WEATHER SERVICE TO REPORT ANY INSTANCES OF FLOODING. 49
In the hours before
Special weather statement, Aug 11, 3:30 PM MDT, 5 hours 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 330 PM MDT THU AUG 11 2005 NMZ013-112215- QUAY COUNTY- ...STRONG THUNDERSTORM 8 MILES SOUTH OF SAN JON... AT 318 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER BETWEEN WHEATLAND AND SAN JON. MOVEMENT WAS EAST AT 5 MPH. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR NOAA WEATHER RADIO OR OTHER MEDIA SOURCES FOR POSSIBLE UPDATES OR WARNINGS. 50
Special weather statement, Aug 11, 3:30 PM MDT, 5 hours 59 minutes before
SPECIAL WEATHER STATEMENT...CCA NATIONAL WEATHER SERVICE ALBUQUERQUE NM 330 PM MDT THU AUG 11 2005 NMZ013-112215- QUAY COUNTY- ...STRONG THUNDERSTORM 8 MILES SOUTH OF SAN JON... AT 330 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER BETWEEN WHEATLAND AND SAN JON. MOVEMENT WAS EAST AT 5 MPH. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR NOAA WEATHER RADIO OR OTHER MEDIA SOURCES FOR POSSIBLE UPDATES OR WARNINGS. 50
Special weather statement, Aug 11, 6:09 PM MDT, 3 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 609 PM MDT THU AUG 11 2005 NMZ002-120100- NORTHWEST MOUNTAINS INCLUDING JEMEZ- ...STRONG THUNDERSTORM 18 MILES SOUTHWEST OF CUBA... AT 608 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 6 MILES SOUTHEAST OF OJO ENCINO. THE STRONG THUNDERSTORM WAS MOVING TO THE NORTHEAST AT 10 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL NORTHWESTERN SANDOVAL COUNTY. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR NOAA WEATHER RADIO OR OTHER MEDIA SOURCES FOR POSSIBLE UPDATES OR WARNINGS. 50
Special weather statement, Aug 11, 6:25 PM MDT, 3 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 625 PM MDT THU AUG 11 2005 NMZ008-120100- WEST CENTRAL MOUNTAINS- ...STRONG THUNDERSTORM 5 MILES SOUTHEAST OF GRANTS MOVING TO THE NORTH... AT 620 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS OF RAIN AND WIND GUSTS UP TO 45 MPH AND PEA SIZED HAIL 5 MILES SOUTHEAST OF GRANTS. MOVEMENT WAS TO THE NORTH AT 15 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE GRANTS AND INTERSTATE 40 BETWEEN GRANTS AND STATE HIGHWAY 117. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA. 50
Local storm report, Aug 11, 8:56 PM MDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
856 PM MDT THU AUG 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0852 PM FLASH FLOOD HERNANDEZ 36.06N 106.12W
08/11/2005 RIO ARRIBA NM LAW ENFORCEMENT
MUDSLIDE ACROSS HIGHWAY 285 BETWEEN SAN JOSE AND
HERNANDEZ. REPORTS OF 6 INCHES OF DEBRIS COVERING PARTS
OF HIGHWAY 285.
&&
KJLocal storm report, Aug 11, 8:59 PM MDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
859 PM MDT THU AUG 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM FLASH FLOOD GRANTS 35.15N 107.84W
08/11/2005 CIBOLA NM LAW ENFORCEMENT
FLASH FLOODING REPORTED ALONG LOBO CANYON ROAD BETWEEN
GRANTS AND MOUNT TAYLOR.
&&
KJThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 6:56 PM MDT | Flash Flood Warning | ABQ | Cibola | 64 min |
| Aug 11, 7:02 PM MDT | Flash Flood Warning | ABQ | Sandoval | 88 min |
| Aug 11, 7:37 PM MDT | Flash Flood Warning | ABQ | Rio Arriba | 113 min |
| Aug 11, 7:54 PM MDT | Flash Flood Warning | ABQ | Cibola | 96 min |
| Aug 11, 8:43 PM MDT | Flash Flood Warning | ABQ | Rio Arriba | 2 hr |
| Aug 11, 9:05 PM MDT | Flash Flood Warning | ABQ | Santa Fe | 115 min |
| Aug 11, 9:22 PM MDT | Flash Flood Warning | ABQ | Cibola | 113 min |
| Aug 12, 1:37 PM MDT | Flash Flood Warning | ABQ | Santa Fe, Torrance | 83 min |
Nearby
Flash Flood Warnings in New Mexico, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.